Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 3, NWS Melbourne, FL

January 29, 2013

NWS Melbourne, FL issued this small craft advisory at Jan 29, 2013, 2:14 PM EST. It took effect at Jan 30, 2013, 7:00 AM EST. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 2:14 PM EST (19:14 UTC)
In effect from
Jan 30, 2013, 7:00 AM EST
Expired
Jan 31, 2013, 10:00 PM EST
In force
39 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS72 KMLB 291914
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EST TUE JAN 29 2013

AMZ550-552-555-570-572-575-300900-
/O.NEW.KMLB.SC.Y.0003.130130T1200Z-130131T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
214 PM EST TUE JAN 29 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 4 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 4 PM
EST THURSDAY. 

* WINDS AND SEAS...STRONG SOUTHWEST WINDS AHEAD OF AN APPROACHING
  COLD FRONT WEDNESDAY REMAIN STRONG AS THEY SHIFT TO THE NORTHWEST
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

67
3 follow-up statements
661 
WHUS72 KMLB 300821
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
321 AM EST WED JAN 30 2013

AMZ550-552-555-570-572-575-312100-
/O.CON.KMLB.SC.Y.0003.130130T1200Z-130131T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
321 AM EST WED JAN 30 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 PM EST THURSDAY...

* WINDS AND SEAS...STRONG SOUTH TO SOUTHWEST WINDS AHEAD OF AN
  APPROACHING COLD FRONT WEDNESDAY WILL REMAIN STRONG AS THEY
  SHIFT TO THE NORTHWEST THURSDAY. SEAS WILL BUILD AS HIGH AS 6 TO
  8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
872 
WHUS72 KMLB 310846
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
346 AM EST THU JAN 31 2013

AMZ570-572-575-312100-
/O.EXT.KMLB.SC.Y.0003.000000T0000Z-130201T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
346 AM EST THU JAN 31 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS AND SEAS...WINDS WILL REMAIN STRONG...UP TO 20 TO 25
  KNOTS...AS THEY SHIFT TO THE NORTHWEST TODAY. SEAS WILL BUILD
  AS HIGH AS 6 TO 8 FEET WELL OFFSHORE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ550-552-555-312100-
/O.CON.KMLB.SC.Y.0003.000000T0000Z-130131T2100Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
346 AM EST THU JAN 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WINDS WILL REMAIN STRONG...UP TO 20 TO 25
  KNOTS...AS THEY SHIFT TO THE NORTHWEST TODAY. SEAS WILL BUILD
  AS HIGH AS 7 FEET THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
310 
WHUS72 KMLB 010304
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1004 PM EST THU JAN 31 2013

AMZ570-572-575-010415-
/O.EXP.KMLB.SC.Y.0003.000000T0000Z-130201T0300Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1004 PM EST THU JAN 31 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT ADVISORY CONDITIONS OVER THE OFFSHORE WATERS HAVE
ENDED BUT NORTH TO NORTHWEST WINDS UP TO AROUND 15 KNOTS WILL
STILL BUILD SEAS OVER THE GULF STREAM TONIGHT UP TO 6 FEET. SMALL
CRAFT SHOULD EXERCISE CAUTION IF VENTURING INTO THESE WATERS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 10:30 AM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Jan 29, 10:30 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EST TUE JAN 29 2013

.DISCUSSION...

SOUTHEAST FLOW WILL PRODUCE A WARM AND RATHER HUMID DAY. SURFACE
HEATING WILL GENERATE QUITE A BIT OF CUMULUS CLOUDS ACROSS THE AREA
AFTER A PERIOD OF SUNSHINE THIS MORNING. CONVERGENCE BAND OF CLOUDS
AND SHOWERS IMPINGING ON TREASURE COAST MAY HOLD TOGETHER AS THEY
LIFT NORTHWEST UP THE COAST. ADDITIONAL ISOLATED SHOWERS MAY DEVELOP
OVER THE INTERIOR AS INSTABILITY INCREASES WITH DAYTIME HEATING. SO
WILL MAINTAIN A SMALL 20 POP ACROSS THE AREA. MAX TEMPS WILL BE
UPPER 70S/LOWER 80S.

&&

.AVIATION...
MOIST SOUTHEAST FLOW WILL PRODUCE WIDESPREAD DIURNAL CU DEVELOPMENT
WITH ISOLATED -SHRA ACROSS THE REGION. TEMPO MVFR CIGS POSSIBLE ESP
THROUGH 17Z AND INVOF -SHRA. INCREASING SOUTH FLOW TONIGHT SUGGESTS
IFR CIGS AGAIN LATE TONIGHT ESP INTERIOR TERMINALS.

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT COASTAL WATERS FORECAST. SOUTHEAST
WINDS 12-15 KNOTS WILL PRODUCE A SMALL WIND CHOP AND A SMALL NE
SWELL. COMBINED SEAS ARE 4 FT ACROSS THE WATERS.

THERE WILL BE A STEADY INCREASE IN WINDS LATE TONIGHT AS GRADIENT
INCREASES BETWEEN THE SURFACE HIGH AND APPROACHING FRONTAL BOUNDARY
SWINGING THROUGH THE CENTRAL GULF COAST OVERNIGHT. WINDS VEERING
MORE SOUTHERLY TOWARDS DAYBREAK AT 15-20KTS. SEAS 3-5FT UNDER 6-8SEC
PERIODS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  64  85  58 /  20  10  20  60
MCO  83  62  85  59 /  20  10  10  50
MLB  81  66  85  64 /  20  10  10  50
VRB  81  64  86  68 /  20  10  10  40
LEE  81  62  84  57 /  20  10  20  60
SFB  82  63  85  59 /  20  10  10  60
ORL  81  63  85  59 /  20  10  10  60
FPR  79  66  86  69 /  20  10  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

KELLY/WIMMER
Hazardous weather outlook, Jan 29, 9:13 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
913 AM EST TUE JAN 29 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-291600-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
913 AM EST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
THERE IS A CONTINUING LOW TO MODERATE HAZARD OF RIP CURRENTS AT
AREA BEACHES TODAY DUE TO PRESENCE OF A SMALL SWELL. THE THREAT
WILL BE HIGHEST WITH OUTGOING TIDE DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD
AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
WINDS WILL INCREASE OUT OF THE SOUTH-SOUTHEAST TO 15 TO 20 KNOTS LATE
TONIGHT AS THE GRADIENT INCREASES BETWEEN HIGH PRESSURE OVER THE
WESTERN ATLANTIC AND AN APPROACHING COLD FRONT. BOATERS SHOULD
EXERCISE CAUTION IF HEADING OUT ON THE ATLANTIC EARLY WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HIGH PRESSURE SLIDING OFF THE CAROLINA COAST WILL KEEP WINDS AND
SEAS ELEVATED THROUGH MID WEEK. STRONG SOUTHERLY FLOW ON WEDNESDAY
AHEAD OF AN APPROACHING COLD FRONT WILL BRING NEAR RECORD
TEMPERATURES DURING THE DAY...BEFORE A COLD FRONT SWEEPS THROUGH
OVERNIGHT BRINGING SHOWERS AND STORMS THAT WILL LINGER THROUGH
THURSDAY. NORTHERLY FLOW BEHIND THE FRONT WILL BRING HAZARDOUS
BOATING CONDITIONS AND MUCH COOLER TEMPERATURES FOR THE END OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/UPDATE WIMMER

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.